MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS TEXIUM SMARTSITE LOW SORBING EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS TEXIUM SMARTSITE LOW SORBING EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20350ET
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris texium smartsite low sorbing extension set was leaking the following information was received by the initial reporter with the following verbatim verbatim: the tubing with ref #20350et bd low sorbing extension set 0.2 micron low protein binding filter is leaking at the point of connection.It is a trace amount, but it is leaking.We have been attaching the filter tubing to the end of the chemo tubing so it is attached closer to the patient, but i had a patient who had a small wet spot on his shirt during the infusion.I was able to get him cleaned up and wrapped the texium luer with gauze and tape to prevent any more chemo getting onto the patient and we were able to complete the infusion.It happened again today.I attached the filter tubing to the bottom of the secondary line to keep it away from the patient and when i went to check the lines, there was again a small amount of wetness at the connection site.I have attached a photo of the hook up today with an arrow showing where the leaking is happening.I again wrapped the texium luer with gauze and tape and was able to finish the infusion.There was no liquid noted on the floor or actively dripping, but the luer and tubing below it were wet.
 
Additional Manufacturer Narrative
The customer reported leakage and returned one photo pointing to the texium component on a 20350et set.The photo verifies the location of the failure but does not show a leak and therefore the complaint cannot be verified.The physical sample is unavailable for investigation.Although we could not confirm the reported failure, a trend has been identified and actions have been initiated to investigate the issue.Corrective actions taken during this investigation will be implemented in our production process to further increase the robustness and reliability of the device and prevent future occurrences of this type.A device history record review could not be performed because the lot number is unknown.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD ALARIS TEXIUM SMARTSITE LOW SORBING EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21639187
Report Number9616066-2025-00572
Device Sequence Number17814299
Product Code FPA
UDI-Device Identifier10885403229756
UDI-Public(01)10885403229756
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20350ET
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown